MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. VIVA QUAD XT CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO

MEDTRONIC PUERTO RICO OPERATIONS CO. VIVA QUAD XT CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Model Number DTBA1QQ
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: 5076-52 lead implanted: (b)(6) 2017.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported by the patient that during the replacement procedure, the physician threaded the lead into the wrong leg of the vein, and it ended up in the wrong placement.The patient noted that during the replacement procedure, the power went out in the entire city and the generated did not kick in right away.The physician was in the middle of threading the lead into the vein when the power went out.Patient noted that the lead ended up too close to a huge nerve and when the lead was connected to the cardiac resynchronization therapy defibrillator (crt-d), the lead provided therapy.The patient would start jumping around because of the voltages that was felt.Reprograming was done due to the leads being backwards, which was not recognized until afterwards.Patient further reported that during a visit to the clinic, a heart monitor was put on the patient and it showed that during exercising, the patient heart would become slow.The patient reported being so weak that they are unable to get out of bed some days.Reprogramming was done again due to the crt-d getting information backwards.Patient noted that the device would make the heart go lower when exercising because information was sent backwards to the device.Patient noted that the device had to be reprogrammed to work backwards and take in data backwards.Patient noted that the device is working like a ¿charm¿ ever since the reprogramming.The device and leads remain in use.No further patient complications have been reported as a result of this event.

Brand Name
VIVA QUAD XT CRT-D
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key11753148
Report Number3004209178-2021-06997
Device Sequence Number4168569
Product Code NIK
UDI-Device Identifier00643169929326
UDI-Public00643169929326
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P010031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2019
Device Model NumberDTBA1QQ
Device Catalogue NumberDTBA1QQ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2021
Initial Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6935M62 LEAD, 459888 LEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR